Flash Flood, Linn
- When
- June 18, 8:00 PM CST to 11:00 PM CST
- Where
- Linn County, 1 mi N of Parker
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.344, -95.000
Water was reported overflowing road at 2300 and Devlon.
Thunderstorms with very heavy rains caused flash flooding in portions of Linn and Miami counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Thunderstorms with very heavy rains caused flash flooding in portions of Linn and Miami counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 18, 6:05 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 705 PM CDT MON JUN 18 2007 ...UPDATED AVIATION... .DISCUSSION... SFC COLD FRONT EXTENDED FROM SRN MINNESOTA THROUGH THE NW TIP OF MISSOURI LATE THIS AFTERNOON. NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUED ACROSS THE LOWER MISSOURI RIVER VALLEY AS DEEP MOISTURE ADVECTED INTO THE AREA ALONG WITH A POCKET MIDLEVEL ENERGY DERIVED FROM THE REMNANTS OF THE OLD SRN PLAINS CUTOFF SYSTEM. FURTHER LIFT IS ALSO BEING PROVIDED SHORTWAVE ENERGY ROTATING AROUND THE BASE OF THE LARGER NRN STREAM TROUGH AXIS IN CNTRL NEBRASKA. SOUNDINGS FROM AROUND THE REGION SHOW A RATHER TROPICAL TYPE THERMODYNAMIC PROFILE WITH A NEARLY UNCAPPED SATURATED ATMOSPHERIC COLUMN. THIS ENVIRONMENT IS CURRENTLY CHARACTERIZED BY SBCAPES NEAR 1500 J/KG...WITH VERY WEAK SHEAR PROFILES...AND WILL LEAD TO RATHER LOW CHANCES FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. INDIVIDUAL THUNDERSTORMS SHOULD BE QUITE EFFICIENT RAINFALL PRODUCERS WITH PW VALUES IN EXCESS OF 1.75 INCHES. HOWEVER...HYDRO ISSUES ARE EXPECTED TO BE VERY LIMITED GIVEN QUITE HIGH FFG AND HEADWATER GUIDANCE...AND THE EXPECTATION OF PROGRESSIVE THUNDERSTORM GROUPS. AS THE SRN SYSTEM MIDLEVEL COLD POCKET PROGRESSES EAST OF THE AREA THIS EVENING...AND CONVERGENCE ALONG THE FRONTAL BOUNDARY WEAKENS SIGNIFICANTLY...EXPECTING OVERALL SHOWER COVERAGE TO DECREASE RAPIDLY FROM NW THROUGH SE. FRONTAL BOUNDARY WILL ALSO BEGIN TO LOSE ITS SWD PUSH THIS EVENING AS NRN STREAM ENERGY QUICKLY LIFTS INTO THE UPPER MIDWEST. HOWEVER...THERE SHOULD BE ENOUGH PROGRESSION TO ALLOW FOR DRIER AIRMASS NOTED OVER CNTRL NEBRASKA TO GRADUALLY FILTER INTO THE FORECAST AREA...AND ERODE POST FRONTAL CLOUD DECK. FRONTAL BOUNDARY IS EXPECTED TO STALL SOMEWHERE SOUTH OF THE FORECAST AREA LATER TONIGHT...AND THE FOCUS FOR TUESDAY AND WEDNESDAY WILL BE RESIDUAL MOISTURE BEING LIFTED BACK NORTH ON THE TAIL END OF THE FRONT TOWARDS HIGHER TERRAIN IN CNTRL AND WRN KANSAS. MODELS ARE QUITE VARIABLE IN PLACEMENT OF QPF FIELDS FOR SUCH A RETURN FLOW EVENT...AND DISPLAY NUMEROUS AREAS OF TYPICAL CONVECTIVE FEEDBACK. HAVE FOLLOWED A MAINLY DRY FORECAST FEELING THE IMPETUS FOR RETURN FLOW ISENTROPIC LIFT WILL BE LIMITED TO THE WEST...AND EVENTUALLY NORTH OF THE CWA. 21 EXTENDED DISCUSSION (WEDNESDAY THROUGH MONDAY)... MODELS ARE IN GENERAL AGREEMENT THAT A LARGE TROUGH WILL DEVELOP OVER THE EASTERN PACIFIC THIS COMING WEEK...INDUCING A DOWN STREAM RIDGE ACROSS THE WESTERN CONUS WITH ITS AXIS OVER THE ROCKIES. THE CONSENSUS IS THAT RIDGE AXIS WILL STAY WEST OF THE CWA THROUGH THE WEEKEND...HELPING TEMPERATURES JUMP ABOVE NORMAL. THE CONTENTION IS HOW THE MODELS HANDLE THE MULTIPLE SHORTWAVES EJECTING FROM THE EAST PACIFIC LOW INTERACT WITH THE RIDGE. MODEL RUNS HAVE BEEN FLIPPING BACK AND FORTH ON HOW MUCH THESE WAVES BEAT THE RIDGE DOWN...WHICH IN TURN EFFECTS HOW FAR SOUTH ASSOCIATED PRECIPITATION GETS IN THE PLAINS. GIVEN THE VOLATILITY OF THE MODELS I HAVE SHIED AWAY FROM LEANING TOO HEAVILY ON ANY ONE MODEL OVER THE OTHER. THE SCENARIO AS ENVISIONED WOULD HAVE MULTIPLE MCS/S MOVING THROUGH THE NORTHERN PLAINS OVER THE UPCOMING WEEK AS BITS OF ENERGY EJECT FROM THE LOW IN THE PACIFIC. THE BEST OPPORTUNITY FOR STORMS TO MAKE IT AS FAR SOUTH AS EASTERN KANSAS AND MISSOURI LOOKS TO ARRIVE FRIDAY AND/OR FRIDAY NIGHT AS A LARGE CHUNK OF ENERGY MOVES EAST. THE GFS...GEM...AND ECMWF ALL ADVERTISE THIS FEATURE TO MOVE THROUGH SHALLOW NORTHWEST FLOW FRIDAY AND FRIDAY NIGHT DRAGGING A WEAK FRONT SOUTHEAST THROUGH THE CENTRAL PLAINS. MOISTURE RETURN AHEAD OF THIS SYSTEM IS A LITTLE NEBULOUS GIVEN OUR POSITION RELATIVE TO THE RIDGE AXIS. AS A RESULT WE HAVE SIMPLY KEPT OUR SILENT SLIGHT CHANCE POPS TO COVER THAT TIME FRAME. OTHERWISE...HAVE MERELY BUMPED TEMPERATURES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK GIVEN THE POSITIVE HEIGHT ANOMALIES PROGGED THROUGH THE END OF THE FORECAST. CUTTER && .AVIATION... TIMING OF BACK EDGE OF SCT CONVECTION BRINGS STORMS INTO TERMINALS AROUND 01Z. BROUGHT IN MVFR CIGS AND VIS WITH THESE TSTMS PER UPSTREAM OBSERVATIONS. A FEW MVFR CIGS COULD LINGER POST CONVECTION...HOWEVER OBSERVATIONS ALONG AND BEHIND FRONT SUGGEST A RAPID RETURN TO VFR CONDITIONS. SIGNIFICANT UNCERTAINTY REGARDING VSBY DURING THE EARLY MORNING HOURS AS WINDS BECOME LGT AND VRBL UNDER CLEARING SKIES AND WET GROUNDS. THIS MAY LEAD TO SOME MVFR CONDITIONS...HOWEVER A DRIER AIRMASS IS FORECAST TOP ADVECT TO TERMINALS...POSSIBLY PRECLUDING BR/HZ DEVELOPMENT. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1248 PM CDT MON JUN 18 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1248 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE INTO NORTHWEST MISSOURI FROM EASTERN NEBRASKA THIS AFTERNOON...AND MEET WITH EXTENSIVE MOISTURE AND A WEAK UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH. THIS WILL LEAD TO OCCASIONAL THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING HOURS. THERE IS A VERY SLIGHT CHANCE A FEW OF THE STRONGEST STORMS COULD PRODUCE LOCALLY DAMAGING WINDS AND VERY HEAVY RAINFALL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM PREDICTABILITY IS TOO LOW AT THIS TIME TO INCLUDE IN THIS OUTLOOK FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A BRIEF PERIOD THIS AFTERNOON AND EVENING. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 402 PM CDT MON JUN 18 2007 MOZ025-182130- MACON- 402 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT FOR MACON COUNTY UNTIL 430 PM CDT... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ATLANTA...OR 10 MILES NORTHWEST OF MACON...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR... 7 MILES SOUTHEAST OF LA PLATA BY 410 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 449 PM CDT MON JUN 18 2007 MOZ040-182230- HOWARD- 449 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT FOR HOWARD COUNTY UNTIL 530 PM CDT... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLASGOW...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... 7 MILES NORTHWEST OF FAYETTE BY 455 PM CDT. ARMSTRONG BY 505 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 456 PM CDT MON JUN 18 2007 KSZ057-182245- MIAMI- 456 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT FOR MIAMI COUNTY UNTIL 545 PM CDT... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF LOUISBURG...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... LOUISBURG BY 515 PM CDT. THE TOWNS OF WAGSTAFF...HILLSDALE...CHILES AND BUCYRUS ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 510 PM CDT MON JUN 18 2007 MOZ033-182315- RANDOLPH- 510 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN RANDOLPH COUNTY UNTIL 615 PM CDT... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARMSTRONG...OR 10 MILES NORTHEAST OF GLASGOW...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... HIGBEE BY 530 PM CDT. HUNTSVILLE BY 535 PM CDT. MOBERLY BY 550 PM CDT. THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS STORM. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 546 PM CDT MON JUN 18 2007 MOZ053-182330- BATES- 546 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN BATES COUNTY UNTIL 630 PM CDT... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DREXEL...OR 10 MILES NORTHEAST OF LA CYGNE...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... ADRIAN BY 620 PM CDT. BUTLER BY 630 PM CDT. THE TOWNS OF MERWIN...AMSTERDAM AND PASSAIC ARE ALSO IN THE PATH OF THIS STORM. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SAW
The Pleasant Hill radar (KEAX), 82 km away, was scanning. The volume nearest the first event began at 01:59 UTC.
3 flash flood. Local standard time, as filed.
Water was reported overflowing road at 2300 and Devlon.
Barricades put up due to flooding over PLum Creek Road.
Car were reported submerged due to rising water near 69 Highway and 359th Street. Driver had to swim to safety.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33745, 33746, 33747.